Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 37, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Mar 11, 2016, 10:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2016, 10:00 AM EST (15:00 UTC)
- Expired
- Mar 11, 2016, 3:21 PM EST
- In force
- 5 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
019 WHUS71 KBOX 111500 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1000 AM EST FRI MAR 11 2016 ANZ251-112200- /O.CAN.KBOX.SC.Y.0035.000000T0000Z-160311T2200Z/ /O.NEW.KBOX.SC.Y.0037.160311T1500Z-160311T2200Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1000 AM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-112200- /O.CAN.KBOX.SC.Y.0035.000000T0000Z-160311T2200Z/ /O.NEW.KBOX.SC.Y.0037.160311T1500Z-160311T2200Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1000 AM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254-112300- /O.CON.KBOX.SC.Y.0035.000000T0000Z-160312T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1000 AM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-112300- /O.CON.KBOX.SC.Y.0035.000000T0000Z-160312T0600Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1000 AM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-112300- /O.CON.KBOX.SC.Y.0036.000000T0000Z-160312T0300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1000 AM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
127 WHUS71 KBOX 111737 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1237 PM EST FRI MAR 11 2016 ANZ230-251-111845- /O.CAN.KBOX.SC.Y.0037.000000T0000Z-160311T2200Z/ BOSTON HARBOR-MASSACHUSETTS BAY AND IPSWICH BAY- 1237 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUST ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS THIS AFTERNOON. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ254-120145- /O.CON.KBOX.SC.Y.0035.000000T0000Z-160312T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1237 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-120145- /O.CON.KBOX.SC.Y.0035.000000T0000Z-160312T0600Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1237 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-120145- /O.CON.KBOX.SC.Y.0036.000000T0000Z-160312T0300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1237 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-112200- /O.CON.KBOX.SC.Y.0037.000000T0000Z-160311T2200Z/ NARRAGANSETT BAY- 1237 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
356 WHUS71 KBOX 112021 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 321 PM EST FRI MAR 11 2016 ANZ254-120400- /O.CAN.KBOX.SC.Y.0035.000000T0000Z-160312T0300Z/ /O.NEW.KBOX.SC.Y.0038.160311T2200Z-160312T0400Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 321 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND SEAS...NORTH WINDS 5 TO 10 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-120400- /O.CAN.KBOX.SC.Y.0035.000000T0000Z-160312T0600Z/ /O.NEW.KBOX.SC.Y.0038.160311T2200Z-160312T0400Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 321 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS AND SEAS...NORTHEAST WINDS 5 TO 10 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-112130- /O.CAN.KBOX.SC.Y.0037.000000T0000Z-160311T2200Z/ NARRAGANSETT BAY- 321 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ235-237-112130- /O.CAN.KBOX.SC.Y.0036.000000T0000Z-160312T0300Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 321 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ230>234-251-120430- /O.NEW.KBOX.SC.Y.0039.160312T1600Z-160312T2300Z/ BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 321 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-120430- /O.NEW.KBOX.SC.Y.0039.160312T1600Z-160313T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 321 PM EST FRI MAR 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 1 AM EST SUNDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 6:16 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Mar 11, 6:16 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
616 AM EST FRI MAR 11 2016
.SYNOPSIS...
UPPER SHORTWAVE MOVES ACROSS SOUTHERN NEW ENGLAND EARLY MORNING.
HIGH PRESSURE THEN BUILDS ACROSS THE NORTHEAST USA BRINGING DRY
AND MILD CONDITIONS FOR MOST OF THE WEEKEND. LOW PRESSURE FROM
THE SOUTHERN PLAINS WILL BRING PERIODS OF RAIN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
600 AM UPDATE...
OVERALL FORECAST REMAINS ON TRACK FOR THIS MORNING. DRY AIR IS
ALREADY PUSHING INTO NW MASS EARLY THIS MORNING. REST OF THE
PRECIP WILL CONTINUE TO MOVE OFFSHORE OVER THE NEXT HOUR OR TWO.
ASIDE FROM A FEW MINOR CHANGES BULK OF THE FORECAST REMAINS ON
TRACK. MAY NEED TO WATCH FOR LOW CLOUDS AND FOG ALONG THE
IMMEDIATE COASTLINE IF WINDS BECOME LIGHT OR SHIFT MORE TO A NE
DIRECTION. UPSTREAM APPEARS THAT COASTAL NH HAS FOGGED IN OVER THE
PAST HOUR SO SOMETHING TO KEEP AN EYE ON.
TODAY...
HIGH PRESSURE OVER THE GREAT LAKES WILL BUILD EAST. THE GRADIENT
BETWEEN THE HIGH AND OUR DEPARTING LOW SOUTH OF NOVA SCOTIA WILL
SUPPORT NORTHERLY WINDS. THE INFLUX OF DRIER AIR WILL MEAN
CLEARING SKIES. DAYTIME MIXING SHOULD REACH AT LEAST 925 MB AND
POSSIBLY TO 900 MB. THIS WILL DRAW WIND GUSTS FROM THOSE LEVELS OF
20-25 KNOTS.
TEMPERATURES AT THOSE LEVELS SUPPORT MAX SURFACE TEMPS IN THE MID
AND UPPER 50S. RECENT MODEL PERFORMANCE HAS UNDERESTIMATED THE
DEPTH OF THE MIXED LAYER. TEMPERATURES AT 850 MB WOULD SUPPORT MAX
TEMPS IN THE LOWER 60S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
HIGH PRESSURE BUILDS OVER THE REGION TONIGHT AND SHIFTS OFFSHORE
SATURDAY. THIS WILL BE GENERALLY CLEAR SKIES WITH LIGHT WINDS
TONIGHT AND DEVELOPING SOUTHWEST WINDS SATURDAY. DEWPOINTS IN THE
20S AND RADIATIONAL COOLING SUGGESTS MIN TEMPS IN THE MID 20S TO
LOW 30S...WE UNDERCUT MODEL FORECASTS BY 2-3 DEGREES. SATURDAY
TEMPS ALOFT SUPPORT MAX SFC TEMPS EITHER SIDE OF 60. MIXING ON
SATURDAY WILL ALSO TAP 20 KNOT WIND GUSTS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
HIGHLIGHTS...
* MAINLY DRY WITH ABOVE NORMAL TEMPS ON SUNDAY
* SHOWERY WEATHER MONDAY INTO TUESDAY
* PATTERN CHANGE BY MID TO LATE NEXT WEEK
OVERVIEW...
00Z GUIDANCE IS IN GOOD AGREEMENT INTO EARLY NEXT WEEK. ANOMALOUS
RIDGING OVER THE EAST WILL LEAD TO DRY WEATHER AND ABOVE AVG TEMPS
ON SUNDAY. POTENT UPPER LEVEL LOW WILL PHASE WITH EJECTING PAC
SHORTWAVE OVER THE PLAINS. THIS OPEN WAVE WILL BRING A WARM FRONT
THROUGH THE REGION ON MONDAY FOLLOWED BY A COASTAL LOW ON TUESDAY.
AFTERWARDS THE STOUT WESTERN THROUGH IS FCST TO EXTEND INTO THE
PLAINS TO SUPPORT WHAT SHOULD BE A FAIRLY VIGOROUS CENTRAL U.S.
SYSTEM IN THE WED TO THU TIME FRAME. STILL LOTS OF UNCERTAINTY WITH
THE EVOLUTION OF THIS SYSTEM...SOMETHING TO WATCH IN THE COMING
DAYS.
DAILIES...
SUNDAY...
DRY SURFACE BACK DOOR FRONT WILL MOVE THROUGH THE REGION ON SUNDAY
AS MID-LEVEL RIDGE BUILDS OVER SOUTHERN NEW ENGLAND. TEMPERATURES
MAY REACH INTO THE UPPER 50S TO LOW 60S...COOLER ALONG THE COAST AS
WINDS SWITCH TO AN EASTERLY DIRECTION. CLOUDS WILL BE ON THE
INCREASE AS WARM FRONT FROM GREAT LAKES LOW BEGINS TO APPROACH
NORTHWARD.
SUNDAY NIGHT INTO TUESDAY...
A WARM FRONT TO THE SOUTH APPROACHES THE REGION AND STALLS SUNDAY
NIGHT. STILL SOME TIMING ISSUES ON PRECIP WITH GFS BEING ON THE
FASTER SIDE VS THE SLOWER UKMET/EC. TRENDED BETWEEN THE MODELS DUE
TO ISENTROPIC LIFT AHEAD OF FRONT COMBINED WITH MID-LEVEL SHORTWAVE
COULD BRING RAIN IN FASTER THAN THE UKMET/EC. HOWEVER WITH HIGH
PRESSURE ANCHOR OFFSHORE...BELIEVE TIMING WILL BE SLOWER THAN THE
GFS. EITHER WHICH WAY...RAIN EVENTUALLY BECOMES LIKELY FOR THE REST
OF THE AREA DURING THE DAY MONDAY/MONDAY NIGHT. A SECONDARY LOW
PRESSURE SYSTEM WILL DEVELOP OVER THE MID-ATLANTIC AND WILL APPROACH
SOUTHERN NEW ENGLAND BY TUESDAY. MODELS DIFFER WITH THE TIMING AND
LOCATION OF THIS LOW...BUT WOULD THINK THAT SOME RAINFALL WOULD BE
LIKELY UNTIL THE CENTER SHIFTS EASTWARD BY TUESDAY
AFTERNOON/EVENING.
TEMPERATURES ON MONDAY WILL BE ON THE COOL SIDE WITH HIGHS REACHING
INTO UPPER 40S TO LOW 50S THANKS TO MARITIME AIR TAKING OVER THE
REGION. BY TUESDAY TEMPERATURES WILL AGAIN TO REBOUND BACK INTO THE
UPPER 50S.
WEDNESDAY AND BEYOND...
LOW CONFIDENCE FORECAST AS MODELS ARE NOT HANDLING CENTRAL US SYSTEM
VERY WELL. APPEARS THAT SOUTHERN NEW ENGLAND WILL BE IMPACTING BY
THE SYSTEMS WARM FRONT ON WED/THURSDAY FOLLOWED BY ITS COLD FRONT
WITH THURS/FRIDAY. EITHER WHICH WAY...APPEARS THAT A PATTERN CHANGE
WILL BE OCCURRING AS STRONG RIDGE WILL BEGIN TO BUILD INTO THE WEST
WITH DEEP TROUGH IN THE CENTRAL THROUGH EASTERN CONUS. THIS MAY
ALLOW FOR TEMPS TO BE BACK TOWARDS SEASONABLE WITH AN ACTIVE PRECIP
PATTERN.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...
THROUGH 7 AM...
MOST AREAS AWAY FROM EASTERN MASS ARE SHOWING VFR
CONDITIONS. AREA OF 600 FOOT CIGS MOVING SOUTH THROUGH THE NORTH
SHORE MAY BRIEFLY AFFECT BOSTON AND BEDFORD DURING THE EARLY
MORNING HOURS. OCCASIONAL IFR CIGS MAY ALSO AFFECT CAPE COD AND
ISLANDS.
TODAY...HIGH CONFIDENCE. LAST OF THE SHOWERS MOVE OFFSHORE BY MID
MORNING. DRIER AIR MOVES IN WITH CLEARING SKIES. EXPECT VFR WITH
NORTH-NORTHWEST WINDS GUSTING 20 TO 25 KNOTS MIDDAY AND AFTERNOON.
TONIGHT AND SATURDAY...HIGH PRESSURE BUILDS OVER THE REGION WITH
CLEAR SKIES AND LIGHT WIND. VFR MOST PLACES WITH POTENTIAL IFR
LATE TONIGHT IN TRADITIONAL FOG SPOTS.
KBOS TERMINAL...MODERATE CONFIDENCE. VFR LOWERING TO IFR CIGS BETWEEN
930Z AND 11Z IN SHOWERS...THEN IMPROVING TO VFR.
KBDL TERMINAL...MODERATE CONFIDENCE. VFR LOWERING TO IFR AROUND
09Z AND IMPROVING TO VFR AROUND 11Z.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
SUNDAY...HIGH CONFIDENCE. VFR. LOW CONFIDENCE OF SEA BREEZE
DEVELOPMENT.
MONDAY AND TUESDAY...MODERATE CONFIDENCE. MAINLY MVFR CONDITIONS
SHOWERY WEATHER. CIGS/VSBYS MAY DROP TO IFR MONDAY NIGHT IN
HEAVIER RAIN SHOWERS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH SATURDAY/...
TODAY...MODERATE CONFIDENCE
A LINE OF SHOWERS WILL MOVE ACROSS THE WATERS FIRST THING
IN THE MORNING. HIGH PRESSURE THEN BUILDS IN FROM THE WEST
BRINGING INCREASING NORTH WINDS AND CLEARING SKIES. THESE WINDS
WILL GUST BETWEEN 20 TO 25 KNOTS. WE WILL ISSUE SMALL CRAFT
ADVISORIES FOR SOME OF THE NEARSHORE WATERS FOR THE WINDS.
MEANWHILE EXISTING SCA HEADLINES CONTINUE ON THE SOUTHERN OUTER
WATERS AND THE RI WATERS WHERE POTENTIAL FOR 5 FOOT SEAS
CONTINUES.
TONIGHT...HIGH CONFIDENCE
HIGH PRESSURE BUILDS OVER NEW ENGLAND. THIS WILL DIMINISH THE
WINDS OVER THE WATERS. THE DIMINISHED WINDS WILL ALSO MEAN
SUBSIDING SEAS. LINGERING ROUGH SEAS ON THE SOUTHERN OUTER WATERS
WILL DROP BELOW SMALL CRAFT LEVELS EARLY IN THE NIGHT. OTHERWISE
WINDS AND SEAS WILL BE BELOW SMALL CRAFT THRESHOLDS.
SATURDAY...HIGH CONFIDENCE
HIGH PRESSURE SHIFTS SOUTH OF THE WATERS AND ALLOWS WINDS TO
INCREASE FROM THE SOUTHWEST. THESE WINDS WILL INCREASE DURING THE
DAY WITH GUSTS 20 TO 25 KNOTS. A SMALL CRAFT ADVISORY MAY BE
NEEDED ON SOME OF THE WATERS.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
SATURDAY NIGHT AND SUNDAY...HIGH CONFIDENCE.
WIND AND SEAS WILL RELAX THROUGH THE PERIOD AS WEAK HIGH PRESSURE
MOVES OVER THE WATERS.
SUNDAY NIGHT INTO TUESDAY...MODERATE CONFIDENCE.
WARM FRONT WILL STALL OVER THE SOUTHERN WATERS SUNDAY NIGHT
ALLOWING FOR PERSISTENT EASTERLY WINDS. BOTH SEAS AND WINDS WILL
INCREASE AS A SECONDARY LOW PRESSURE SYSTEM RIDES ALONG THE FRONT
AND OVER SOUTHERN NEW ENGLAND. SCA WILL BE NEEDED.
&&
.FIRE WEATHER...
TODAY... NORTH-NORTHWEST WIND GUSTS OF 20 TO 30 MPH ARE EXPECTED
TO DEVELOP BY AFTERNOON. IN ADDITION...MINIMUM AFTERNOON RELATIVE
HUMIDITY VALUES ARE EXPECTED TO DROP TO BETWEEN 30 AND 40 PERCENT.
RAINFALL AMOUNTS THURSDAY WERE 0.25 TO 0.50 INCHES NORTH OF THE
MASS PIKE AND LESS THAN 0.10 INCH SOUTH. UNLESS THE FINAL AREA OF
RAIN EARLY THIS MORNING BRINGS SUBSTANTIAL RAINFALL...FIRE WEATHER
CONCERNS WILL ELEVATE.
SATURDAY...
SOUTHWEST WINDS WILL INCREASE LATE MORNING AND AFTERNOON. DAYTIME
HEATING BY THE SUN WILL MIX DRIER AIR AND STRONGER WINDS TO THE
SURFACE. FORECAST CONDITIONS HAVE WIND GUSTS 20 TO 25 MPH AND
MINIMUM RELATIVE HUMIDITY OF 25 TO 30 PERCENT AWAY FROM THE
IMMEDIATE COAST. THIS WOULD MAINTAIN THE ELEVATED FIRE WEATHER
CONCERNS.
&&
.CLIMATE...
SEVERAL RECORDS YESTERDAY...
RECORD WARMEST MIN TEMPS FOR THURSDAY 3/10...
BOS 47 PREVIOUS RECORD 45/1977
BDL 55 PREVIOUS RECORD 40/2000
PVD 53 PREVIOUS RECORD 42/2006
ORH 51 PREVIOUS RECORD 40/1955
RECORD HIGH TEMPS FOR THURSDAY 3/10...
BDL 72 PREVIOUS RECORD 70/2006
PVD 72 PREVIOUS RECORD 69/1977
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR ANZ230-236-251.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ235-
237-254.
SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ255-256.
&&
SYNOPSIS...WTB/DUNTEN
NEAR TERM...WTB/DUNTEN
SHORT TERM...WTB
LONG TERM...DUNTEN
AVIATION...WTB/DUNTEN
MARINE...WTB/DUNTEN
FIRE WEATHER...WTB
CLIMATE...STAFFHazardous weather outlook, Mar 11, 4:22 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 422 AM EST FRI MAR 11 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-120930- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 422 AM EST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LOW POTENTIAL FOR FIRE WEATHER HEADLINES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-120930- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 422 AM EST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:34 PM EST | Special Weather Statement | BOX | Essex, Middlesex, Norfolk, Worcester | 86 min |
| Mar 11, 3:21 PM EST | Small Craft Advisory | BOX | 7 hr | |
| Mar 11, 3:21 PM EST | Small Craft Advisory | BOX | 42 hr |
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.